Alert archive / Nebraska / Red Flag Warnings in 2015

Red Flag Warning 14, NWS Hastings, NE

October 13, 201514 counties in Nebraska

NWS Hastings, NE issued this red flag warning at Oct 13, 2015, 3:21 AM CDT for 14 counties in Nebraska. It took effect at Oct 13, 2015, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2015, 3:21 AM CDT (08:21 UTC)
In effect from
Oct 13, 2015, 1:00 PM CDT
Expired
Oct 13, 2015, 6:00 PM CDT
In force
5 hr
Issued by
NWS Hastings, NE

Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Fillmore County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 80 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2990 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WWUS83 KGID 130821
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
321 AM CDT TUE OCT 13 2015

...CRITICAL FIRE DANGER CONDITIONS EXPECTED AGAIN THIS
AFTERNOON...

NEZ039>041-046>049-061>064-075>077-131700-
/O.NEW.KGID.FW.W.0014.151013T1800Z-151013T2300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-ADAMS-CLAY-FILLMORE-
321 AM CDT TUE OCT 13 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 039...040...041...046...047...048...049...061...
062...063...064...075...076 AND 077...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... 
  FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... 
  FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...
   FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...
  FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...
  FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...
  FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY AND 
  FIRE WEATHER ZONE 077 FILLMORE.

* WINDS...SUSTAINED FROM THE NORTHWEST AT GENERALLY 15 TO 22
  MPH...WITH GUSTS UP TO AROUND 28 MPH.

* RELATIVE HUMIDITY...BOTTOMING OUT GENERALLY IN THE 14 TO 20
  PERCENT RANGE.

* IMPACTS...ANY FIRES THAT MIGHT DEVELOP WILL POTENTIALLY SPREAD
  QUICKLY AND BE DIFFICULT TO CONTROL. THOSE ENGAGING IN HARVEST
  ACTIVITIES OR OTHER FIELD WORK ARE ENCOURAGED TO USE CAUTION
  INVOLVING POTENTIAL SPARKS OR FLAMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

PFANNKUCH
2 follow-up statements
948 
WWUS83 KGID 131653
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1153 AM CDT TUE OCT 13 2015

...CRITICAL FIRE DANGER CONDITIONS EXPECTED AGAIN THIS
AFTERNOON...

NEZ039>041-046>049-061>064-075>077-132300-
/O.CON.KGID.FW.W.0014.151013T1800Z-151013T2300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-ADAMS-CLAY-FILLMORE-
1153 AM CDT TUE OCT 13 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...
040...041...046...047...048...049...061...062...063...064...075...
076 AND 077...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... 
  FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... 
  FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...
   FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...
  FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...
  FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...
  FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY AND 
  FIRE WEATHER ZONE 077 FILLMORE.

* WINDS...SUSTAINED FROM THE NORTHWEST AT GENERALLY 15 TO 22 
  MPH...WITH GUSTS UP TO AROUND 28 MPH.

* RELATIVE HUMIDITY...BOTTOMING OUT GENERALLY IN THE 14 TO 20 
  PERCENT RANGE.

* IMPACTS...ANY FIRES THAT MIGHT DEVELOP WILL POTENTIALLY SPREAD 
  QUICKLY AND BE DIFFICULT TO CONTROL. THOSE ENGAGING IN HARVEST 
  ACTIVITIES OR OTHER FIELD WORK ARE ENCOURAGED TO USE CAUTION 
  INVOLVING POTENTIAL SPARKS OR FLAMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
314 
WWUS83 KGID 132256
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
556 PM CDT TUE OCT 13 2015


NEZ039>041-046>049-061>064-075>077-140000-
/O.EXP.KGID.FW.W.0014.000000T0000Z-151013T2300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-ADAMS-CLAY-FILLMORE-
556 PM CDT TUE OCT 13 2015

...RED FLAG WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040...
041...046...047...048...049...061...062...063...064...075...
076 AND 077...

THE WIND WILL CONTINUE TO DIE DOWN THROUGH THE EVENING AND THE
RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE. THEREFORE...THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM CDT.

$$

WESELY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Oct 13, 12:58 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Oct 13, 12:58 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1258 AM CDT TUE OCT 13 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 315 PM CDT MON OCT 12 2015

SURFACE WINDS OF 20 TO 30 MPH AND GUSTS TO AROUND 40 MPH CONTINUE
ACROSS THE AREA THIS AFTERNOON. SATELLITE AND OBSERVATIONS HAVE
SUNNY SKIES.

A SURFACE HIGH PRESSURE SYSTEM ON THE HIGH PLAINS IS EXPECTED TO
MOVE INTO THE AREA THIS EVENING AND TONIGHT...BEFORE MOVING EAST
TUESDAY. EXPECT THE WINDS TO START TO DIMINISH LATE THIS AFTERNOON
AND AS THE SUN GOES DOWN THIS EVENING THE WINDS WILL BECOME LIGHT
FROM THE WEST. THE LIGHT WINDS WILL CONTINUE INTO THE DAY ON TUESDAY
BUT THERE IS A WEAK COLD FRONT THAT WILL MOVE THROUGH THE AREA ON
TUESDAY TURNING THE WINDS BACK TO THE NORTHWEST.

THE MAIN FOCUS THEN BECOMES TEMPERATURES. WITH THE LIGHT WINDS
TONIGHT AS WELL AS CLEAR SKIES THE TEMPERATURES SHOULD DROP INTO THE
UPPER 30S TO LOWER 40S. THE COOLEST LOCATIONS WILL BE WESTERN DAWSON
COUNTY AND VALLEY COUNTY. SOME OF THE LOWER ELEVATIONS THERE MAY SEE
SOME PATCHY FROST TOWARD MORNING. TEMPERATURES ON TUESDAY WILL
REBOUND QUICKLY. THERE IS A LITTLE WARM ADVECTION DURING THE DAY AS
THE SURFACE HIGH MOVES TO THE EAST. TEMPERATURES WILL BE A FEW
DEGREES WARMER THAN TODAY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 315 PM CDT MON OCT 12 2015

MADE VERY FEW CHANGES TO THE LONG TERM PERIOD AS MUCH OF THE PATTERN
REMAINS FAIRLY CONSISTENT AT LEAST THROUGH THE BEGINNING OF NEXT
WEEK. THE CUT OFF UPPER LEVEL LOW WILL REMAIN OFF THE COAST OF BAJA
CALIFORNIA...WITH AN UPPER LEVEL RIDGE OVER THE WESTERN CONUS AND
NORTHWEST FLOW ACROSS THE CENTRAL PLAINS. DRY CONDITIONS ARE
FORECAST THROUGHOUT MUCH OF THE PERIOD...WITH THE SOLE FOCUS OF
TODAYS FORECAST CENTERING ON TEMPERATURES.

THE NEXT COLD FRONT IS EXPECTED TO SLIDE THROUGH THE REGION THURSDAY
MORNING...ALTHOUGH DOES NOT SEEM TO BE AS STRONG AS LAST NIGHTS
FRONT. AS SUCH...SURFACE HIGH PRESSURE WILL BUILD ACROSS THE PLAINS.
COOLER TEMPERATURES ARE EXPECTED BEHIND THE FRONT WITH BOTH THURSDAY
NIGHT AND FRIDAY NIGHT BECOMING INCREASINGLY QUESTIONABLE FOR FROST
FREEZE. THE SURFACE RIDGE AXIS AS NOTED BY BOTH THE GFS AND ECMWF
WILL SLIDE NORTH OF THE REGION WITH LIGHT TO CALM WINDS PASSING
ACROSS THE REGION THURSDAY NIGHT/FRIDAY MORNING. WENT AHEAD AND
BUMPED TEMPERATURES SEVERAL DEGREES LOWER THURSDAY MORNING THAN
SUPERBLEND IN COLLABORATION WITH NEIGHBORING OFFICES. ENSEMBLE MOS
EVEN SUGGESTS NORTHERN PORTIONS OF THE FORECAST AREA TO DROP INTO
THE 20S EARLY FRIDAY MORNING. THE RIDGE AXIS THEN SHIFTS SLIGHTLY
EASTWARD BY SATURDAY INCREASING LIGHT RETURNED SOUTHERLY FLOW TO THE
AREA. AGAIN BUMPED TEMPERATURES DOWN A DEGREE OR TWO MORE THAN
SUPERBLEND...BUT RIGHT NOW THIS DAY MAY NOT BE QUITE AS COLD AS
FRIDAY MORNING...EVEN THOUGH SECOND NIGHTS AFTER FRONTS ARE
TYPICALLY COOLER. WILL NEED TO MONITOR RIDGE AXIS POSITIONING BOTH
NIGHTS.

BY THE BEGINNING OF NEXT WEEK...THE CUTOFF LOW WILL BEGIN TO BECOME
ABSORBED INTO THE UPPER LEVEL FLOW AND WHILE THE LONG TERM PERIOD
REMAINS DRY...MODELS SUGGEST PRECIPITATION WILL AGAIN RETURN TO THE
FORECAST AREA BY MIDDLE OF NEXT WEEK.

&&

.AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1258 AM CDT TUE OCT 13 2015

VERY LITTLE CHANGE FROM PREVIOUS ROUTINE TAF ISSUANCE...WITH VERY
HIGH CONFIDENCE IN VFR CEILING/VISIBILITY...AND IN FACT LITTLE IF
ANY CLOUD COVER WHATSOEVER. THAT LEAVES WIND AS REALLY THE ONLY
ISSUE...ALTHOUGH IT WILL NOT BE AS WINDY AS THE PRECEDING 24
HOURS. STARTING OFF EARLY THIS MORNING AND LASTING THROUGH NEARLY
MID-DAY...A FAIRLY LIGHT WESTERLY BREEZE WILL PREVAIL. HOWEVER...A
PASSING SURFACE TROUGH DURING THE AFTERNOON WILL MARK A MODEST
INCREASE AND SWITCH TO NORTHWEST BREEZES...WITH SEVERAL HOURS OF
GUST POTENTIAL 20-25KT. THESE ENHANCED WINDS WILL QUICKLY SLACKEN
LATE AFTERNOON/EARLY EVENING...WITH SUSTAINED SPEEDS WELL UNDER
10KT TUESDAY EVENING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...JCB
LONG TERM...SALTZMAN
AVIATION...PFANNKUCH
Hazardous weather outlook, Oct 12, 10:18 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1018 PM CDT MON OCT 12 2015

NEZ039-040-046-060-131200-
VALLEY-GREELEY-SHERMAN-DAWSON-
1018 PM CDT MON OCT 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEY...GREELEY...SHERMAN
AND DAWSON COUNTIES IN CENTRAL AND SOUTH CENTRAL NEBRASKA.

.DAY ONE...OVERNIGHT.

EARLY TUESDAY MORNING...LOCALIZED POCKETS OF PATCHY FROST ARE
POSSIBLE IN PRIMARILY LOW-LYING AREAS. THIS WOULD SEEM TO MOSTLY
FAVOR VALLEY AND WESTERN DAWSON COUNTIES. HOWEVER ...SUB-FREEZING
TEMPERATURES AND WIDESPREAD FROST ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ON BOTH THURSDAY AND FRIDAY NIGHTS...NEAR-FREEZING TO SLIGHTLY BELOW
FREEZING TEMPERATURES ARE FORECAST FOR PORTIONS OF THE OUTLOOK
AREA...MAINLY NORTHWEST OF A LINE FROM ELWOOD TO ST. PAUL
NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-NEZ041-047>049-061>064-072>077-082>087-131200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-HOWARD-MERRICK-
POLK-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-
FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
1018 PM CDT MON OCT 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MAJORITY OF SOUTH
CENTRAL NEBRASKA...AND PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...OVERNIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ON BOTH THURSDAY AND FRIDAY NIGHTS...NEAR-FREEZING TO SLIGHTLY BELOW
FREEZING TEMPERATURES ARE FORECAST FOR PORTIONS OF THE OUTLOOK
AREA...MAINLY NORTHWEST OF A LINE FROM ELWOOD TO ST. PAUL
NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

Nearby

Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.